MAUDE Adverse Event Report: ARTHREX, INC. IBAL UKA FEM CEMENTED SIZ 3,L-MEDIAL; KNEE PROSTHESIS

ARTHREX, INC. IBAL UKA FEM CEMENTED SIZ 3,L-MEDIAL; KNEE PROSTHESIS
Model Number IBAL UKA FEM CEMENTED SIZ 3,L-MEDIAL
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/22/2020
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, it was reported by through a patient's legal filing that on (b)(6) 2017 the patient underwent a left knee uni-compartmental knee arthroplasty.During the procedure the surgeon implanted an arthrex ibalance uni-compartmental knee system with a size 3 femoral component, size 4 tibial tray, and an 8 mm tibial bearing insert into the left knee medial parapatellar facetectomy.Thereafter the patient was having pain in the left knee and on (b)(6) 2019 and mri of the knee was taken which revealed ¿metallic artifact is present involving the medial compartment obscuring and distorting the underlying and adjacent structures.¿ on (b)(6) 2019 the patient reported a crunching sensation on the medial aspect of the knee.On (b)(6) 2019 and again on (b)(6) 2020 the patient complained of aches, pains and weakness in the knee.On (b)(6) 2020 the patient presented to another surgeon and a bone scan was ordered which revealed a loose implant.The patient was referred to another surgeon to discuss revision options due to loosening of the implant and on (b)(6), 2020 that surgeon performed an explantation and antibiotic spacer placement, left total knee arthroplasty and saucerization of femoral tibial bone for infection.It is unknown what manufacturers devices were used for the revision total knee arthroplasty.The patient continued to report issues and a second total knee revision arthroplasty was performed on (b)(6), 2020.It is unknown what devices were explanted and what manufacturers devices were used in the second revision surgery.No further information has been provided to date.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
IBAL UKA FEM CEMENTED SIZ 3,L-MEDIAL
Common Device Name
KNEE PROSTHESIS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17980983
Report Number1220246-2023-08293
Device Sequence Number17011912
Product Code KRR
UDI-Device Identifier00888867034266
UDI-Public00888867034266
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160461
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberIBAL UKA FEM CEMENTED SIZ 3,L-MEDIAL
Device Catalogue NumberAR-501-UFLC
Device Lot Number10151498
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer11/05/2024
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown